Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 150, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Dec 23, 2015, 12:41 PM CST for Wabash County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2015, 12:41 PM CST (18:41 UTC)
- Expired
- Dec 23, 2015, 1:45 PM CST
- In force
- 64 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 23 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 9:13 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 3:34 AM CST, 9 hours 7 minutes earlier.
Area forecast discussion, Dec 23, 3:34 AM CST, 9 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Paducah KY 334 AM CST WED DEC 23 2015 .SHORT TERM...(Today through Friday night) Issued at 333 AM CST WED DEC 23 2015 Busy morning, and the significant weather has not even moved into the area yet! Current convection over south central Missouri suprizingly being handled fairly well with the 12km NAM-WRF. Boundary layer ahead of this area remains quite saturated and thermal/wind gradient is actually better over the northeast Arkansas/Missouri BootHeel. However, both the latest NAM and GFS guidance show a nose of 0-2km instability nosing in near KPOF (Poplar Bluff Missouri) to just west of KCGI (near Marble Hill Missouri) between 12-15z (6am-9am CST). Re-introduced a mention of damaging wind in this Southeast Missouri Delta region for the potential of increasing wind momentum from line of convection producing at least marginally severe wind gusts. Wind shear in the 0-3km layer upticks across the Missouri Bootheel region and into the Purchase area of West Kentucky by 18z (noon). Added a mention of severe in the gridded forecast for southwest KY shortly before noon. Increasing deep layer (0-6km) of 70-80 knots nose into Southeast Missouri and the Purchase area of West Kentucky between 18z-21z (noon-3pm CST) per NAM-WRF and would lead to sharpening updrafts with steeping lapse rates at low levels. A focused area of severe thunderstorms was added to the gridded forecast for parts of West Kentucky to suggest higher potential for damaging wind, hail, and tornadoes. This also corresponds closely with the SPC 10% or greater Risk area for EF2 or greater tornadic potential. For simplification purposes, kept this area highlighted from noon to 6 pm CST (18z-24z). Little significant change in temperatures at this time. With ample moisture already available due to the antecedent stabilized conditions (e.g. fog), model guidance may be under-estimating the moisture pool available for buoyant updrafts. Leaned a little higher with dewpoints early on (this morning) to reflect that change. Dropped any mention of weather during the daytime hours on December 24, but slowly ramped up precipitation from the southeast toward sunrise Friday morning (Christmas). Main concern will be persistent rainfall over West Kentucky by Friday night, which may cause nuisance flooding issues. .LONG TERM...(Saturday through Tuesday) Issued at 333 AM CST WED DEC 23 2015 Looks to be shaping up to be a rather wet weekend, especially up in our northern/western sections, as a stationary front drapes along the Ohio River Valley and several pieces of mid lvl energy eject ne along it within deep southwest flow regime. Precipitable Water values progged to push over 1.5" suggest potential for some hefty rain amounts along/north of the surface boundary, so where this boundary sets of will be very important as to who gets the heaviest rainfall. South of the front, QPF and overall POPs will drop off fairly quickly, and temps will be unusually warm with record highs in the lower 70s a good bet. Models really diverge after the weekend with the handling of a deep cut-off upper low that will eventually lift north from TX into the southern Plains. This leads to low confidence forecast for early next week. There still is a large model spread as to how quickly this low lifts north into the Plains. Will continue with a compromise/superblend type solution at this point. Cannot rule out some severe threat with this system, depending on the track. Right now the severe risk looks a bit greater south/east of our area, but will need to monitor with time. && .AVIATION... Issued at 1209 AM CST WED DEC 23 2015 It is an educated guess as to exactly what will happen with the cigs/vsbys overnight. As increasing low level winds will tend to scour out vsby-restricting fog as time goes on, LIFR/IFR cigs will probably hold on well into the day before rising to MVFR as showers/tstms, some strong to severe, get going in the daytime. Very strong south southwesterly winds are expected through the day with gusts up to 30kts possible. More intense gusts will be possible near any storms. Some showers are possible after dark with a cold fropa across the region very late in the 06Z TAF period. && .PAH Watches/Warnings/Advisories... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...Smith LONG TERM...GM AVIATION...DB
Hazardous weather outlook, Dec 23, 12:28 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1228 PM CST WED DEC 23 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1228 PM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE AS A LINE MOVES EAST FROM SOUTHERN ILLINOIS ACROSS THE REMAINDER OF THE QUAD STATE REGION TODAY. TORNADOES AND DAMAGING WIND ARE THE PRIMARY HAZARDS WITH TORNADO WATCHES IN EFFECT FOR THE ENTIRE AREA THROUGH EARLY THIS EVENING. REFER TO THE WATCHES FOR DETAILS. IN ADDITION TO SEVERE WEATHER...LOCALLY HEAVY RAIN WILL FLOOD LOW LYING AND FLOOD PRONE AREAS. GUSTY NON THUNDERSTORM WINDS WILL ALSO BE A PREVAILING HAZARD. MINOR FLOODING IS CURRENTLY FORECAST TO CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS AS THEY ARE ISSUED FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE FORECAST OFF AND ON FROM FRIDAY THROUGH NEXT MONDAY. THE PRIMARY WEATHER HAZARD DURING THIS TIME PERIOD WILL BE LOCALLY HEAVY RAIN, CAPABLE OF PRODUCING LOCALIZED FLOODING OF POORLY DRAINED AND LOW-LYING AREAS. SOME STORMS MAY REACH SEVERE LIMITS NEXT MONDAY. MINOR FLOODING IS CURRENTLY FORECAST TO CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS AS THEY ARE ISSUED FOR DETAILS. .SPOTTER INFORMATION STATEMENT... CONTINUED SPOTTER ACTIVATION IS APPRECIATED FOR THE ONGOING SEVERE WEATHER AND EXCESSIVE RAINFALL.
In the hours before
Local storm report, Dec 23, 12:10 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1210 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM TSTM WND GST 1 E VIENNA 37.41N 88.87W
12/23/2015 M60 MPH JOHNSON IL NWS EMPLOYEE
WINDS ESTIMATED 50 TO 60 MPH. REPORTED BY OFF DUTY NWS
EMPLOYEE.
&&
SMITTYLocal storm report, Dec 23, 12:12 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1212 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM TSTM WND GST 5 S CARBONDALE 37.65N 89.22W
12/23/2015 M60 MPH JACKSON IL TRAINED SPOTTER
REPORTED NEAR UNITY POINT SCHOOL.
&&
SMITTYLocal storm report, Dec 23, 12:13 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1213 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FUNNEL CLOUD GLENDALE 37.41N 88.64W
12/23/2015 POPE IL TRAINED SPOTTER
TRAIN SPOTTER OBSERVED FUNNEL CLOUD BETWEEN THE
COMMUNITIES OF SIMPSON AND GLENDALE.
&&
SMITTYLocal storm report, Dec 23, 12:29 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1229 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM TSTM WND DMG EAST PRAIRIE 36.78N 89.38W
12/23/2015 MISSISSIPPI MO TRAINED SPOTTER
POWER LINE DOWN BLOCKING ROAD.
&&
SMITTYSpecial weather statement, Dec 23, 12:36 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1236 PM CST WED DEC 23 2015
ILZ090-094-KYZ003>007-231930-
POPE IL-MASSAC IL-CARLISLE KY-LIVINGSTON KY-BALLARD KY-GRAVES KY-
MCCRACKEN KY-
1236 PM CST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR MASSAC...SOUTHERN POPE...NORTHERN
GRAVES...LIVINGSTON...MCCRACKEN...CARLISLE AND BALLARD COUNTIES
UNTIL 130 PM CST...
AT 1235 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF NEW
COLUMBIA TO NEAR WEST PADUCAH TO NEAR BARDWELL...AND MOVING NORTHEAST
AT 55 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PADUCAH...METROPOLIS...LA CENTER...BARDWELL...WICKLIFFE...REIDLAND...
LONE OAK...BROOKPORT...BARLOW...GOLCONDA...LOVELACEVILLE...WEST
PADUCAH...WOODLAWN-OAKDALE...JOY...HENDRON...MASSAC...BURNA...
LEDBETTER...NEW COLUMBIA AND KEVIL.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHERN
ILLINOIS...WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI.
LAT...LON 3718 8902 3734 8873 3734 8871 3735 8871
3742 8848 3742 8840 3740 8835 3739 8831
3738 8830 3735 8830 3704 8845 3702 8848
3694 8849 3679 8907 3679 8915
TIME...MOT...LOC 1835Z 239DEG 48KT 3726 8867 3711 8883 3687 8906Local storm report, Dec 23, 12:38 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1238 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG CAPE GIRARDEAU 37.31N 89.55W
12/23/2015 CAPE GIRARDEAU MO BROADCAST MEDIA
LATE REPORT. SEVERAL TREE LIMBS DOWN.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 7:07 PM CST | Dense Fog Advisory | PAH | Ballard, Caldwell, Carlisle, Crittenden, Daviess, Fulton and 11 more | 5 hr |
| Dec 23, 12:36 PM CST | Special Weather Statement | PAH | Ballard, Carlisle, McCracken | 54 min |
| Dec 23, 1:26 PM CST | Special Weather Statement | PAH | Carlisle, Fulton, Graves, Hickman | 64 min |
| Dec 23, 1:32 PM CST | Severe Thunderstorm Warning | PAH | Fulton | 58 min |
| Dec 23, 2:17 PM CST | Severe Thunderstorm Warning | PAH | Ballard | 43 min |
| Dec 23, 2:24 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman | 51 min |
| Dec 23, 2:43 PM CST | Tornado Warning | PAH | Caldwell, Crittenden | 15 min |
| Dec 23, 2:53 PM CST | Tornado Warning | PAH | Hopkins, Webster | 37 min |
| Dec 23, 2:55 PM CST | Flash Flood Warning | PAH | Ballard, Calloway, Carlisle, Fulton, Graves, Hickman and 3 more | 3 hr |
| Dec 23, 3:04 PM CST | Severe Thunderstorm Warning | PAH | McCracken | 26 min |
| Dec 23, 3:15 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 30 min |
| Dec 23, 3:18 PM CST | Severe Thunderstorm Warning | PAH | Livingston, McCracken, Marshall | 27 min |
| Dec 23, 3:18 PM CST | Tornado Warning | PAH | Daviess, Henderson, McLean | 27 min |
| Dec 23, 3:30 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Lyon | 31 min |
| Dec 23, 3:36 PM CST | Tornado Warning | PAH | Daviess | 24 min |
| Dec 23, 3:48 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 42 min |
| Dec 23, 4:13 PM CST | Special Weather Statement | PAH | Daviess, McLean | 92 min |
| Dec 23, 4:21 PM CST | Severe Thunderstorm Warning | PAH | McLean | 24 min |
| Dec 23, 4:22 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 26 min |
| Dec 23, 4:28 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 47 min |
| Dec 23, 4:40 PM CST | Special Weather Statement | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 95 min |
| Dec 23, 4:47 PM CST | Severe Thunderstorm Warning | PAH | Trigg | 28 min |
| Dec 23, 4:54 PM CST | Areal Flood Advisory | PAH | Caldwell, Christian, Crittenden, Hopkins, Livingston, Lyon and 5 more | 3 hr |
| Dec 23, 5:00 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg | 45 min |
| Dec 23, 5:14 PM CST | Areal Flood Advisory | PAH | Daviess | 3 hr |
| Dec 23, 5:15 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 30 min |
| Dec 23, 5:28 PM CST | Severe Thunderstorm Warning | PAH | Christian | 32 min |
| Dec 23, 5:46 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg, Todd, Trigg | 44 min |
| Dec 23, 5:55 PM CST | Severe Thunderstorm Warning | PAH | Christian | 35 min |
| Dec 23, 9:38 AM CST | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry | 22 min |
| Dec 23, 11:06 AM CST | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Perry, Pulaski, Union | 39 min |
| Dec 23, 11:08 AM CST | Tornado Warning | PAH | Jackson, Perry | 37 min |
| Dec 23, 11:28 AM CST | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Johnson, Union, Williamson | 47 min |
| Dec 23, 11:48 AM CST | Severe Thunderstorm Warning | PAH | Hamilton, Saline, Wayne | 42 min |
| Dec 23, 11:53 AM CST | Tornado Warning | PAH | Johnson | 18 min |
| Dec 23, 12:08 PM CST | Tornado Warning | PAH | Pope | 37 min |
| Dec 23, 12:14 PM CST | Severe Thunderstorm Warning | PAH | Edwards, Gallatin, Wayne, White | 46 min |
| Dec 23, 12:25 PM CST | Tornado Warning | PAH | Edwards, Wayne | 23 min |
| Dec 23, 2:43 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pope | 32 min |
| Dec 23, 2:56 PM CST | Tornado Warning | PAH | Johnson, Pope | 16 min |
| Dec 23, 7:35 AM CST | Severe Thunderstorm Warning | PAH | Carter | 25 min |
| Dec 23, 9:21 AM CST | Severe Thunderstorm Warning | PAH | Carter, Ripley | 39 min |
| Dec 23, 9:46 AM CST | Tornado Warning | PAH | Carter | 13 min |
| Dec 23, 9:51 AM CST | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 54 min |
| Dec 23, 9:53 AM CST | Tornado Warning | PAH | Wayne | 37 min |
| Dec 23, 10:24 AM CST | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 36 min |
| Dec 23, 10:30 AM CST | Tornado Warning | PAH | Bollinger | 17 min |
| Dec 23, 10:44 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry, Scott, Stoddard | 46 min |
| Dec 23, 2:02 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 28 min |
| Dec 23, 2:34 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.